Alert archive / Minnesota / Wind Chill Advisories in 2018

Wind Chill Advisory 3, NWS La Crosse, WI

January 11, 20185 counties in Minnesota; 4 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Jan 11, 2018, 2:59 PM CST for 5 counties in Minnesota; 4 counties in Iowa. It took effect at Jan 11, 2018, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2018, 2:59 PM CST (20:59 UTC)
In effect from
Jan 11, 2018, 9:00 PM CST
Expired
Jan 12, 2018, 10:00 AM CST
In force
13 hr
Issued by
NWS La Crosse, WI

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN

The radar

The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

390 
WWUS43 KARX 112059
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
259 PM CST Thu Jan 11 2018

...Snow Creating Difficult Travel This Afternoon. Bitterly Cold
Wind Chills Tonight...

.Areas of snow continue to lift northeastward across the area this
afternoon. Expect the snow to gradually end from southwest to
northeast through 6 PM. Some roads will remain snow covered or icy
into this evening. In addition, northwest winds gusting to 35 mph
will create areas of blowing and drifting snow, especially across
open areas of southeast Minnesota and northeast Iowa.

Temperatures will fall into the single digits below zero over
southeast Minnesota and northeast Iowa tonight. With brisk
northwest winds continuing, wind chill values are expected to drop
to 15 below to 25 below zero tonight into tomorrow morning. 
Frostbite to exposed skin can occur in as little as 30 minutes 
under these wind chills.

IAZ008-009-018-019-MNZ086-087-094-095-120500-
/O.NEW.KARX.WC.Y.0003.180112T0300Z-180112T1600Z/
/O.CON.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
259 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST FRIDAY...

* WHAT...Snow and blowing snow occurring. Very cold wind chills
  expected. Plan on slippery road conditions, including during the
  evening commute. In addition, areas of poor visibility are
  expected. Additional snow accumulations of up to one inch are
  expected. Expect wind chills to fall to 15 below zero to 25 
  below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...For the Winter Weather Advisory, until 6 PM today. For 
  the Wind Chill Advisory, 9 PM this evening to 10 AM Friday.

* ADDITIONAL DETAILS...Winds gusting as high as 35 mph will cause
  areas of blowing and drifting snow. The cold wind chills will 
  cause frostbite in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MNZ079-088-WIZ017-029-032>034-120000-
/O.CON.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson-
Including the cities of Wabasha, Winona, Medford, Neillsville, 
Alma, Arcadia, Whitehall, and Black River Falls
259 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. In addition, some
  reductions to visibility are expected. Additional snow
  accumulations of up to 1 to 2 inches are expected.

* WHERE...Portions of southeast Minnesota and western and central
  Wisconsin.

* WHEN...Until 6 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 30 mph will 
  cause patchy blowing and drifting snow, especially on ridge 
  tops and in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow and will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving. 
The latest road conditions for the state you are calling from can 
be obtained by calling 5 1 1.

$$

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-120000-
/O.CON.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Winneshiek-Allamakee-Fayette-Clayton-Houston-La Crosse-Monroe-
Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
259 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the evening commute. In addition, areas of poor
  visibility are expected. Additional snow accumulations of up to
  one inch are expected.

* WHERE...Portions of northeast Iowa, southeast Minnesota, and
  southwest Wisconsin.

* WHEN...Until 6 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 30 mph will 
  cause areas of blowing and drifting snow, especially on ridge 
  tops and in open areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow will cause 
travel difficulties. Be prepared for slippery roads and limited 
visibilities, and use caution while driving. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

$$

Hollan
6 follow-up statements
704 
WWUS43 KARX 112353
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
553 PM CST Thu Jan 11 2018

...Snow Ending But Travel Remains Slick. Bitterly Cold Wind 
Chills Tonight...

.Slippery travel will continue into the overnight hours from
todays snow. Light snow will end over central and northern
Wisconsin with additional light accumulations possible. Bitter
cold wind chills are expected tonight into Friday morning. 

IAZ008-009-018-019-MNZ086-087-094-095-120800-
/O.EXP.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
/O.CON.KARX.WC.Y.0003.180112T0300Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
553 PM CST Thu Jan 11 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM CST FRIDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Expect wind chills to fall to 15 below zero to 25 below 
  zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...9 PM this evening to 10 AM Friday.
  

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite
  in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drive with extra caution tonight and be ready for snow covered and
slippery roads. A Wind Chill Advisory means that cold air and the
wind will combine to create low wind chills. Frost bite and 
hypothermia can occur if precautions are not taken. Make sure you 
wear a hat and gloves.

&&

$$

MNZ079-088-WIZ017-029-032>034-120100-
/O.EXP.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Wabasha-Winona-Taylor-Clark-Buffalo-Trempealeau-Jackson-
Including the cities of Wabasha, Winona, Medford, Neillsville, 
Alma, Arcadia, Whitehall, and Black River Falls
553 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Most of the accumulating snow has ended across the area but many 
roads remain slippery. Drive with extra caution tonight. 

$$

IAZ010-011-029-030-MNZ096-WIZ041>044-053>055-061-120100-
/O.EXP.KARX.WW.Y.0001.000000T0000Z-180112T0000Z/
Winneshiek-Allamakee-Fayette-Clayton-Houston-La Crosse-Monroe-
Juneau-Adams-Vernon-Crawford-Richland-Grant-
Including the cities of Decorah, Waukon, Oelwein, Elkader, 
Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, 
Viroqua, Prairie Du Chien, Richland Center, and Platteville
553 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Travel will remain slippery tonight due to snow covered and 
slippery roads. Drive with extra caution tonight. 

$$

Wetenkamp
586 
WWUS43 KARX 120224
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
824 PM CST Thu Jan 11 2018

...Travel Remains Slick. Bitterly Cold Wind Chills Tonight...

.Slippery travel continues across the area from today's snowfall.
Bitterly cold wind chills are expected tonight through Friday
morning. Frostbite will occur in 30 minutes in these cold
conditions. 

MNZ079-121030-
/O.EXA.KARX.WC.Y.0003.180112T0300Z-180112T1600Z/
Wabasha-
Including the city of Wabasha
824 PM CST Thu Jan 11 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY...

The National Weather Service in La Crosse has issued a Wind Chill
Advisory, which is in effect until 10 AM CST Friday. 

* WHAT...Expect wind chills to fall to 15 below zero to 25 below 
  zero. 

* WHERE...Portions of southeast Minnesota.

* WHEN...Through 10 AM Friday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drive with extra caution tonight and be ready for snow covered
and slippery roads. A Wind Chill Advisory means that cold air and
the wind will combine to create low wind chills. Frost bite and
hypothermia can occur if precautions are not taken. Make sure you
wear a hat and gloves.

&&

$$

IAZ008-009-018-019-MNZ086-087-094-095-121030-
/O.CON.KARX.WC.Y.0003.180112T0300Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Dodge-Olmsted-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Dodge Center, Rochester, Austin, and Preston
824 PM CST Thu Jan 11 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Expect wind chills to fall to 15 below zero to 25 below 
  zero. 

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Through 10 AM Friday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drive with extra caution tonight and be ready for snow covered
and slippery roads. A Wind Chill Advisory means that cold air and
the wind will combine to create low wind chills. Frost bite and
hypothermia can occur if precautions are not taken. Make sure you
wear a hat and gloves.

&&

$$

Wetenkamp
720 
WWUS43 KARX 120541
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1141 PM CST Thu Jan 11 2018

...Bitterly Cold Wind Chills Through Mid Morning...

.Bitterly cold wind chills will continue overnight through mid 
morning. Frostbite will occur in 30 minutes in these cold 
conditions.

IAZ008-009-018-019-MNZ079-086-087-094-095-121345-
/O.CON.KARX.WC.Y.0003.000000T0000Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Wabasha, Dodge Center, Rochester, Austin, and Preston
1141 PM CST Thu Jan 11 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY...

* WHAT...Expect wind chills to fall to 15 below zero to 25 below 
  zero. 

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Through 10 AM Friday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will 
combine to create low wind chills. Frost bite and hypothermia can 
occur if precautions are not taken. Make sure you wear a hat and 
gloves.

&&

$$

Wetenkamp
487 
WWUS43 KARX 120917
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
317 AM CST Fri Jan 12 2018

...Bitterly Cold Wind Chills This Morning...

.Bitterly cold wind chills of 20 to 30 below zero will continue 
through mid morning. Frostbite occurs in as little as 30 minutes 
in these cold conditions.

IAZ008-009-018-019-MNZ079-086-087-094-095-121600-
/O.CON.KARX.WC.Y.0003.000000T0000Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Wabasha, Dodge Center, Rochester, Austin, and Preston
317 AM CST Fri Jan 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Expect wind chills of 20 below to 30 below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Through 10 AM Friday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

DAS
491 
WWUS43 KARX 121312
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
712 AM CST Fri Jan 12 2018

...Bitter Cold Wind Chills This Morning...

.Bitter cold wind chills of 25 to 35 below zero will continue 
through mid morning. Frostbite will occur in as little as 30 
minutes in these cold conditions.

IAZ008-009-018-019-MNZ079-086-087-094-095-121600-
/O.CON.KARX.WC.Y.0003.000000T0000Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Wabasha, Dodge Center, Rochester, Austin, and Preston
712 AM CST Fri Jan 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Wind chills of 25 below to 35 below zero.

* WHERE...Portions of northeast Iowa and southeast Minnesota.

* WHEN...Through 10 AM Friday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

DAS
942 
WWUS43 KARX 121558
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
958 AM CST Fri Jan 12 2018

...Wind Chill Will Expire at 10 AM CST This Morning...

.A few spots across southeast Minnesota and northeast Iowa could
see wind chills in the 20 to 25 below range for another hour or
two, but conditions should quickly improve through Noon. As a 
result, the Wind Chill Advisory will be allowed to expire at 
10 AM CST. 

IAZ008-009-018-019-MNZ079-086-087-094-095-121700-
/O.EXP.KARX.WC.Y.0003.000000T0000Z-180112T1600Z/
Mitchell-Howard-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-Mower-
Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Wabasha, Dodge Center, Rochester, Austin, and Preston
958 AM CST Fri Jan 12 2018

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Wind chills will quickly improve late this morning, allowing the
Wind Chill Advisory to expire at 10 AM CST.

$$

Rogers

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 2:49 PM CST, 10 minutes earlier.

Area forecast discussion, Jan 11, 2:49 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
249 PM CST Thu Jan 11 2018

.SHORT TERM...(This evening through Friday)
Issued at 249 PM CST Thu Jan 11 2018

Early this afternoon, the cold front that brought the steep drop
in temps this morning has cleared the area to the east. Several
areas of precip were moving through the area, including a
deformation zone band lifting from north central Iowa
northeastward into northwest Wisconsin, and a secondary area
across eastern Iowa into southern Wisconsin in association with a
fairly strong upper level shortwave trough rotating
northeastward. Both of these areas of mainly snow will continue
to push northeast through late afternoon before quickly exiting.
While additional snow amounts will be light, will maintain the
Winter Weather Advisory through 6 pm with light snow ongoing in
some areas and areas of blowing/drifting snow in open areas.

As the upper trough axis swings through this evening and tonight,
skies will gradually clear from the west. Low-level cold
advection will continue through the night, with temps falling into
the single digits on either side of zero, coldest west of the
Mississippi. With a tight pressure gradient in place ahead of the
approaching surface high, winds will remain up overnight,
allowing wind chills to fall below zero. Have issued a wind chill
advisory for the open areas of southeast Minnesota and northeast
Iowa where the coldest wind chills (20 to 25 below zero) will be
found. Friday will be mostly sunny but cold with temps remaining
in the single digits and teens.

.LONG TERM...(Friday night through Thursday)
Issued at 249 PM CST Thu Jan 11 2018

Northwest flow aloft will continue through the weekend while at the
surface strong high pressure drops southeastward from the northern
plains. Cold air will remain in place with highs in the single
digits and teens while wind chills will drop to 10 to 30 below zero
early Saturday and Sunday mornings. An upper trough will amplify
across the western Great Lakes region Sunday night into early next
week. Forcing ahead of the upper trough and from a weak surface wave
will lead to a period of snow Sunday afternoon into Sunday night.
Deterministic and ensemble models remain consistent with about
0.10 to 0.20 inches of QPF, yielding an inch or two of fluffy
snow.

Reinforcing cold air will follow for Monday and Tuesday with highs
mainly in the single digits and wind chills during the nighttime and
morning hours falling to 15 to 30 below zero. Under cyclonic flow
low clouds and possibly some light snow/flurries will continue into
Monday/Tuesday. Consensus remains for dry weather for mid-week as
the surface ridge axis approaches, with indications for some
moderation in temps toward late next week with return southerly
flow.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1155 AM CST Thu Jan 11 2018

IFR conditions are expected at the TAF sites this afternoon. Snow
will reduce visibilities to around 1 mile through mid-afternoon.
Intermittent periods of LIFR visibilities are likely, but do not
feel this will be the prevailing condition. The snow should begin
to taper off after 11.20Z. While visibility should begin to
improve at KLSE, BLSN may keep visibility lower at KRST through
the remainder of the afternoon. IFR ceilings should gradually rise
through the afternoon, reaching VFR levels around 12.00Z.
Northwest winds of 10-20 kt with gusts 20-30 kt will persist
through the overnight, gradually tapering off Friday morning.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 6 PM CST this evening for WIZ017-
     029-032>034-041>044-053>055-061.

MN...Winter Weather Advisory until 6 PM CST this evening for MNZ079-
     086>088-094>096.

     Wind Chill Advisory from 9 PM this evening to 10 AM CST Friday
     for MNZ086-087-094-095.

IA...Winter Weather Advisory until 6 PM CST this evening for
     IAZ008>011-018-019-029-030.

     Wind Chill Advisory from 9 PM this evening to 10 AM CST Friday
     for IAZ008-009-018-019.

&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...Hollan
Hazardous weather outlook, Jan 11, 10:22 AM CST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1022 AM CST Thu Jan 11 2018

IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041-
121200-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted-
Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau-
Jackson-La Crosse-
1022 AM CST Thu Jan 11 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and western and north central
Wisconsin.

.DAY ONE...This Afternoon and Tonight

2 to 5 inches of snow is expected. Northwest winds gusting to 35
mph will cause some blowing and drifting snow in open and
unsheltered areas. Plan on slippery driving conditions. A Winter
Weather Advisory is in effect through the afternoon.

Wind chills will range from 15 to 30 below tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

On Sunday afternoon and night, some light snow accumulations are
likely.

Wind chills will range from 15 to 30 below Saturday and Sunday
night, and 20 to 35 below Monday night.

.SPOTTER INFORMATION STATEMENT...

Snow amounts would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-029-030-WIZ042>044-053>055-061-121200-
Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-
Richland-Grant-
1022 AM CST Thu Jan 11 2018

This Hazardous Weather Outlook is for portions of northeast Iowa,
and southwest and central Wisconsin.

.DAY ONE...This Afternoon and Tonight

A light wintry mix, changing over to snow, will compound poor
driving conditions. Wet surfaces have or will soon become icy as
temperatures quickly drop below freezing. Up to an inch of snow is
expected. A Winter Weather Advisory is in effect through the
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

On Sunday afternoon and night, some light snow accumulations are
likely.

Wind chills will range from 15 to 30 below Saturday, Sunday and
Monday nights.

.SPOTTER INFORMATION STATEMENT...

Snow amounts would be appreciated today.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Hollan

In the hours before

Local storm report, Jan 11, 1:16 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
116 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     SNOW             3 W OSTRANDER           43.62N 92.49W
01/11/2018  M0.5 INCH        MOWER              MN   PUBLIC

0108 PM     SNOW             4 WSW AUSTIN            43.64N 93.05W
01/11/2018  M1.0 INCH        MOWER              MN   PUBLIC

&&
Local storm report, Jan 11, 1:25 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
125 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     SNOW             2 WSW GALESVILLE        44.07N 91.39W
01/11/2018  M1.8 INCH        TREMPEALEAU        WI   NWS EMPLOYEE

&&

CJA
Local storm report, Jan 11, 1:38 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
138 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     SNOW             1 S PETERSON            43.78N 91.83W
01/11/2018  E3.4 INCH        FILLMORE           MN   PUBLIC

0136 PM     SNOW             STEWARTVILLE            43.86N 92.49W
01/11/2018  M0.6 INCH        OLMSTED            MN   PUBLIC

0135 PM     SNOW             WINONA                  44.05N 91.66W
01/11/2018  M3.5 INCH        WINONA             MN   PUBLIC

0135 PM     SNOW             BYRON                   44.04N 92.65W
01/11/2018  E2.0 INCH        OLMSTED            MN   PUBLIC

0134 PM     SNOW             ARCADIA                 44.26N 91.49W
01/11/2018  M1.0 INCH        TREMPEALEAU        WI   PUBLIC

0134 PM     SNOW             ETTRICK                 44.17N 91.27W
01/11/2018  M1.0 INCH        TREMPEALEAU        WI   PUBLIC

0133 PM     SNOW             RUSHFORD                43.82N 91.75W
01/11/2018  M1.0 INCH        FILLMORE           MN   PUBLIC

&&
Local storm report, Jan 11, 2:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
224 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     SNOW             LANESBORO               43.72N 91.97W
01/11/2018  M1.5 INCH        FILLMORE           MN   PUBLIC

0220 PM     SNOW             2 SSW SPRING VALLEY     43.66N 92.41W
01/11/2018  M0.7 INCH        FILLMORE           MN   CO-OP OBSERVER

0219 PM     SNOW             DODGE CENTER            44.03N 92.86W
01/11/2018  M1.2 INCH        DODGE              MN   TRAINED SPOTTER

0218 PM     SNOW             3 E MCINTIRE            43.44N 92.54W
01/11/2018  M2.0 INCH        HOWARD             IA   PUBLIC

&&
Local storm report, Jan 11, 2:38 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     SNOW             3 N FRANKLIN            44.26N 91.12W
01/11/2018  E3.0 INCH        JACKSON            WI   PUBLIC

0235 PM     SNOW             BUFFALO                 44.23N 91.86W
01/11/2018  E2.0 INCH        BUFFALO            WI   PUBLIC

0230 PM     SNOW             1 ENE AUSTIN            43.68N 92.95W
01/11/2018  E1.5 INCH        MOWER              MN   BROADCAST MEDIA

0230 PM     SNOW             1 SSW ROCHESTER         44.00N 92.48W
01/11/2018  M1.5 INCH        OLMSTED            MN   BROADCAST MEDIA

            AT KAAL STUDIO IN ROCHESTER.

&&
Local storm report, Jan 11, 2:58 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CST THU JAN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     SNOW             1 N WABASHA             44.38N 92.04W
01/11/2018  M1.5 INCH        WABASHA            MN   PUBLIC

0250 PM     SNOW             3 ESE DOUGLAS           44.09N 92.51W
01/11/2018  E2.5 INCH        OLMSTED            MN   BROADCAST MEDIA

            AT KTTC STUDIO IN NORTHWEST ROCHESTER.

&&

Nearby

Wind Chill Advisories in Minnesota, 2018Wind Chill Advisories in Iowa, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.